MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: rt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a transjugular liver biopsy procedure, a micropuncture transitionless stiffened cannula access set's outer sheath separated upon insertion of the device.Access was obtained in the internal jugular vein and the access site was reportedly extremely scarred.Advancement of the introducer was extremely difficult.The resistance encountered necessitated the use of multiple cook dilators, up to 8 french, to dilate the access site.The outer cannula/sheath separated and subsequently migrated to the right side of the patient's heart.The user attempted to retrieve the separated portion of the device two times with a snare; however, this was unsuccessful, and the distal piece of the device remains lodged in the heart.The patient is reportedly asymptomatic.There have been no adverse effects due to this event.
 
Event or Problem Description
Additional information was received 30jul2022.The sheath fragment was successfully retrieved from the patient and sent to pathology on (b)(6) 2022.There have been no other reported adverse effects to the patient, who is reportedly doing well.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a transjugular liver biopsy procedure, a micropuncture transitionless stiffened cannula access set's outer sheath separated upon insertion of the device.Access was obtained in the internal jugular vein and the access site was reportedly extremely scarred.Advancement of the introducer was extremely difficult.The resistance encountered necessitated the use of multiple cook dilators, up to 8 french, to dilate the access site.The outer cannula/sheath separated and subsequently migrated to the right side of the patient's heart.The user attempted to retrieve the separated portion of the device two times with a snare; however, this was unsuccessful, and the distal piece of the device remained lodged in the heart.The patient was reportedly asymptomatic.Additional information was received (b)(6) 2022.The sheath fragment was successfully retrieved from the patient and sent to pathology on (b)(6) 2022.There have been no other reported adverse effects to the patient, who was reportedly doing well.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned for investigation.The outer catheter was separated approximately two centimeters from the hub.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted on a subassembly lot; however, all affected product was scrapped, there are 100% inspections in place to capture the non-conformance, and there is objective evidence that the dhr was fully executed.The product ifu states ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the access site was extremely scarred, and resistance was encountered during insertion.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient or event has been received since the last medwatch report was submitted.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15085442
Report Number1820334-2022-01258
Device Sequence Number17387068
Product Code DYB
UDI-Device Identifier00827002480049
UDI-Public(01)00827002480049(17)250525(10)14752293
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2025
Device Model NumberG48004
Device Catalogue NumberMPIS-401-10.0-SC-NT-U-SST
Device Lot Number14752293
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer07/30/2022
10/28/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/03/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown